Alert archive / Indiana / Special Weather Statements in 2013

Special Weather Statement, NWS Indianapolis, IN

June 25, 2013Boone County, Hendricks County, Putnam County, Indiana

NWS Indianapolis, IN issued this special weather statement at Jun 25, 2013, 9:21 PM EDT for Boone County, Hendricks County, Putnam County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2013, 9:21 PM EDT (01:21 UTC)
Expired
Jun 25, 2013, 10:00 PM EDT
In force
39 min
Issued by
NWS Indianapolis, IN

Counties Boone County, IN, Hendricks County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 46 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 741 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
741 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WWUS83 KIND 260121
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
921 PM EDT TUE JUN 25 2013

INZ030-036-037-044>046-052>054-260200-
BOONE-CLAY-CLINTON-HENDRICKS-MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-
921 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CLAY...SOUTHERN
CLINTON...BOONE...HENDRICKS...EASTERN MONTGOMERY...WESTERN MORGAN...
NORTHEASTERN OWEN...SOUTHEASTERN PARKE AND PUTNAM COUNTIES UNTIL 1000
PM EDT...

AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
FRANKFORT TO 11 MILES NORTHEAST OF GREENCASTLE TO 11 MILES SOUTH OF
BRAZIL...AND MOVING EAST AT 30 MPH.

AN OUTFLOW BOUNDARY WITH WIND GUSTS OF 40 TO 45 MPH WILL ARRIVE 
SEVERAL MINUTES AHEAD OF THE RAIN AND THUNDERSTORMS. 

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GREENCASTLE...
  LEBANON...
  DANVILLE...
  BROWNSBURG...
  REELSVILLE...
  ADVANCE...
  JAMESTOWN...
  NORTH SALEM...
  LIZTON...
  COATESVILLE...
  PITTSBORO...
  CLOVERDALE...
  STILESVILLE...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3951 8724 3952 8720 3954 8720 3978 8697
      4022 8682 4021 8624 3992 8630 3992 8633
      3982 8633 3940 8672 3947 8724
TIME...MOT...LOC 0119Z 263DEG 25KT 4017 8657 3979 8671
          3938 8716

$$

RYAN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 25, 7:48 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 25, 7:48 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
748 PM EDT TUE JUN 25 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 231 PM EDT TUE JUN 25 2013

A FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH THE AREA AROUND
WEDNESDAY NIGHT OR THURSDAY. IN THE WAKE OF THIS FRONT...AN UPPER
LEVEL LOW IS EXPECTED TO SETTLE INTO THE OHIO VALLEY BY THE WEEKEND
AND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 701 PM EDT TUE JUN 25 2013

CONVECTIVE CLUSTER CONTINUES TO EXPAND TOWARDS THE NORTHWEST
FORECAST AREA EARLY THIS EVENING. HAVE SEEN A FEW REPORTS OF WIND
GUSTS TO NEAR 60 MPH WITH THIS LINE...BUT ELEVATED CORES HAVE FALLEN
A BIT SINCE 22Z. COMPLEX HAS DROPPED A WELL DEFINED OUTFLOW BOUNDARY
EXTENDING FROM THE LEAD STORMS AND ARCING BACK TO THE SOUTHWEST.
WHILE THE STORMS THEMSELVES CONTINUE TO MOVE EAST...THIS BOUNDARY
HAS PROMPTED A SHIFT TO THE SOUTHEAST TO THE ENTIRE CONVECTIVE
COMPLEX OVER THE LAST HOUR OR SO AND SPURRED NEW DEVELOPMENT NEAR
KSPI AND KDEC. THESE STORMS HAVE ALSO DEVELOPED ON THE FRINGE OF THE
INSTABILITY AXIS AND ARE LIKELY TO BECOME THE PRIMARY FOCUS FOR THE
NEXT 1-3 HOURS AS THEY MOVE INTO WESTERN INDIANA WHERE AIRMASS
REMAINS VERY UNSTABLE WITH SBCAPES OF 3000-4000J/KG. SUBTLE CAPPING
INVERSION HAS KEPT A LID ON CONVECTIVE DEVELOPMENT SO FAR FOR THE
MOST PART OVER THE FORECAST AREA. CONSIDERING THE INSTABILITY AND
IMPROVING FORCING ALOFT AHEAD OF THE APPROACHING UPPER WAVE...
ANTICIPATE CONVECTIVE COMPLEX TO CONTINUE E/SE INTO THE NORTHERN
HALF OF THE FORECAST AREA THROUGH THE EVENING. WIND GUSTS
APPROACHING SEVERE LEVELS WILL REMAIN THE PRIMARY THREAT...ALONG
WITH TORRENTIAL RAINFALL AND AN ABUNDANCE OF LIGHTNING.

PREVIOUS DISCUSSION FOLLOWS.

AIR MASS IS VERY UNSTABLE ACROSS THE AREA...LI/S TO ABOUT
-10...HOWEVER A SLIGHT CAP AND LACK OF A TRIGGER ARE KEEPING THINGS
IN CHECK SO FAR. REMNANT MVC CURRENTLY MOVING INTO SOUTHWEST
ILLINOIS MAY APPROACH THE WESTERN BORDER AROUND 260100Z...SO THIS
FEATURE MAY HELP TRIGGER CONVECTION THIS EVENING. ANOTHER
POSSIBILITY IS CONVECTION DROPPING SOUTHEAST LATER TONIGHT OVER
NORTHERN ILLINOIS/NORTHERN INDIANA. APPEARS THE THREAT OF CONVECTION
TONIGHT WILL BE HIGHER THAN OVER THE PAST COUPLE OF NIGHTS AS 850MB
JET IS POINTED MORE TOWARDS CENTRAL INDIANA. TEMPTED TO GO WITH
LIKELY POPS TONIGHT...BUT WITH QUESTIONS REVOLVING AROUND WHERE AND
WHEN CONVECTION WILL DEVELOP...WILL KEEP POPS IN THE CHANCE
CATEGORY.

THE GFS MOS LOWS TONIGHT LOOK REASONABLE BASED ON PROGGED LOW LEVEL
THICKNESSES.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
ISSUED AT 231 PM EDT TUE JUN 25 2013

MODEL DATA SUGGEST THE UPPER FLOW WILL GRADUALLY VEER TO A NORTHWEST
DIRECTION DURING THIS PERIOD AS AN UPPER RIDGE RETROGRADES INTO THE
SOUTHERN ROCKIES. HEIGHTS/THICKNESSES GRADUALLY FALL...SO THERE
SHOULD BE A REDUCTION IN THE HEAT/HUMIDITY TOWARDS THE END OF THE
WEEK.

MODEL DATA SUGGEST A SHORT WAVE TROUGH WILL PASS OVER THE AREA
WEDNESDAY AFTERNOON/EVENING. DEEP LAYER SHEAR INCREASES DURING THE
DAY AS THIS FEATURE APPROACHES...HOWEVER IF TOO MUCH CONVECTION
DEVELOPS TONIGHT...AIR MASS MAY BE TOO WORKED OVER TO SUFFICIENTLY
DESTABILIZE DURING THE DAY WEDNESDAY. IN ANY EVENT...WILL GO WITH
LIKELY POPS ON WEDNESDAY WITH THE PASSAGE OF THE UPPER WAVE.

WILL CONTINUE WITH CHANCE POPS WEDNESDAY NIGHT AS WAVE MAY STILL BE
IN THE PROCESS OF PASSING THROUGH. AT THIS POINT...IT APPEARS
PRECIPITATION CHANCES FOR THURSDAY AND FRIDAY ARE DIMINISHING AS
SOMEWHAT DRIER/MORE STABLE AIR MOVES INTO THE AREA. WILL HOLD ONTO
SMALL CHANCE POPS FOR THURSDAY AND FRIDAY FOR NOW...BUT THEY MAY BE
PULLED IF THE DRIER TRENDS CONTINUE.

GIVEN THE EXPECTED CLOUD COVER/PRECIPITATION ON WEDNESDAY...THE GFS
MOS HIGHS LOOK A LITTLE TOO WARM AT THAT TIME. WILL NUDGE THE
NUMBERS DOWN A BIT. REST OF THE GUIDANCE LOOK REASONABLE AT THIS
TIME.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
ISSUED AT 231 PM EDT TUE JUN 25 2013

ECMWF AND GFS BOTH CONTINUE TO INDICATE A DEEP UPPER TROUGH AND
PERHAPS A BROAD CUT OFF LOW OVER THE GREAT LAKES AND OHIO VALLEY
DURING THIS TIME. GIVEN THE PATTERN WILL CONTINUE TSRA CHANCES
THROUGH THE PERIOD ALONG WITH HIGHS AT OR BELOW MAVMOS AND WARM
HUMID LOWS GIVEN THE AVAILABILITY OF LOWER LEVEL MOISTURE.

&&

.AVIATION /DISCUSSION FOR THE 26/0000Z TAF ISSUANCE/...

ISSUED AT 728 PM EDT TUE JUN 25 2013

FOCUS OVER THE NEXT 3 HOURS WILL BE OVER KLAF AND KHUF AS A
CLUSTER OF SHOWERS AND THUNDERSTORMS START IMPACTING THOSE SITES.
HIGHLIGHTED ACTIVITY AT KLAF WITH A TEMPO FROM WED 01-03Z. AT TIME
OF ISSUANCE...CONFIDENCE WAS NOT HIGH ENOUGH TO GO WITH MORE THAN
VCTS AT KHUF THIS EVENING...BUT THIS MAY HAVE TO BE UPGRADED IN
FUTURE AMENDMENTS DEPENDING ON THE PATH OF AFOREMENTIONED CLUSTER.
ELSEWHERE...CONVECTION IS EXPECTED TO BE MORE ISOLATED IN NATURE
AT KIND AND KBMG THIS EVENING. CONDITIONS WILL GENERALLY BE AT VFR
CATEGORY OUTSIDE OF ANY STORMS...BUT COULD DETERIORATE TO MVFR
DURING STRONGER STORMS. INSERTED MENTION OF MVFR CATEGORY FOG AT
KLAF AFTER WED 03Z WHERE SUFFICIENT MOISTURE WILL BE IN PLACE TONIGHT.
LATER IN TAF PERIOD...A SHORT WAVE IN THE UPPER FLOW IS EXPECTED
TO TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LATE
TOMORROW MORNING/EARLY AFTERNOON. WINDS WILL BE SOUTHWESTERLY AT 5
TO 10 KTS AT FIRST...AND THEN INCREASE TO 10 TO 14 KTS WITH GUSTS UP
TO 22 KTS AROUND MID-MORNING TOMORROW THROUGH TOMORROW AFTERNOON.
WINDS WILL TAKE ON MORE OF A WEST/SOUTHWESTERLY COMPONENT LATE IN
TAF PERIOD AND BE SUSTAINED AT 4 TO 8 KTS BY TOMORROW EVENING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JAS
NEAR TERM...RYAN/JAS
SHORT TERM...JAS
LONG TERM....PUMA
AVIATION...TDUD

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 25, 4:28 PM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
428 PM EDT TUE JUN 25 2013

INZ021-028>031-035>049-261000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
428 PM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: STRONG TO SEVERE THUNDERSTORMS.

HAZARDS: DAMAGING WINDS...LARGE HAIL...DANGEROUS LIGHTNING AND
TORRENTIAL RAINFALL.

TIMING: THROUGH TONIGHT.

DISCUSSION: A WARM AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS
THE AREA. THUNDERSTORMS WILL EXPAND IN COVERAGE INTO THE EVENING
HOURS NORTH OF INTERSTATE 70 AS AN UPPER LEVEL WAVE TRACKS INTO
NORTHERN INDIANA. ADDITIONAL THUNDERSTORMS ARE LIKELY OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INDIANA AT
TIMES FROM WEDNESDAY THROUGH MONDAY. SEVERE STORMS WILL BE
POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT...WITH DAMAGING WINDS THE
PRIMARY THREAT. LARGE HAIL AND TORRENTIAL RAINFALL ARE ALSO
POSSIBLE. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

DISCUSSION: A HUMID AND UNSTABLE AIRMASS WILL BE IN PLACE
THROUGH WEDNESDAY NIGHT...WITH SEVERAL CHANCES FOR SHOWERS AND
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

OVER THE NEXT FEW DAYS SPOTTERS ARE ENCOURAGED TO REPORT HEAVY
RAINFALL AND FLOODING AS A RESULT OF SLOW MOVING THUNDERSTORMS...
AS WELL AS ANY OTHER PHENOMENA OBSERVED WITH THE STORMS. SPOTTER
ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EVENING...AND MAY BE
NEEDED AGAIN WEDNESDAY AND WEDNESDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051>057-060>065-067>072-261000-
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-
BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
428 PM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: STRONG THUNDERSTORMS.

HAZARDS: GUSTY WINDS...HAIL...DANGEROUS LIGHTNING AND TORRENTIAL
RAINFALL.

TIMING: THROUGH TONIGHT.

DISCUSSION: A WARM AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS
THE AREA. SCATTERED THUNDERSTORMS WILL EXPAND IN COVERAGE THROUGH
THE EVENING AND CONTINUE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INDIANA AT
TIMES FROM WEDNESDAY THROUGH MONDAY. SEVERE STORMS WILL BE
POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT...WITH DAMAGING WINDS THE
PRIMARY THREAT. LARGE HAIL AND TORRENTIAL RAINFALL ARE ALSO
POSSIBLE. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. WARM
TEMPERATURES AND HIGH HUMIDITY COULD PRODUCE HEAT INDEX VALUES IN
THE UPPER 90S TO NEAR 100 DEGREES AT TIMES THIS WEEK...ESPECIALLY
WEDNESDAY.

DISCUSSION: A HUMID AND UNSTABLE AIRMASS WILL BE IN PLACE
THROUGH WEDNESDAY NIGHT...WITH SEVERAL CHANCES FOR SHOWERS AND
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

OVER THE NEXT FEW DAYS SPOTTERS ARE ENCOURAGED TO REPORT HEAVY
RAINFALL AND FLOODING AS A RESULT OF SLOW MOVING THUNDERSTORMS...
AS WELL AS ANY OTHER PHENOMENA OBSERVED WITH THE STORMS. SPOTTER
ACTIVATION MAY BE NEEDED WEDNESDAY AND WEDNESDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Jun 25, 8:08 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
808 PM EDT TUE JUN 25 2013

INZ035-043-044-260045-
FOUNTAIN-PARKE-VERMILLION-
808 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN FOUNTAIN...NORTHWESTERN
PARKE AND VERMILLION COUNTIES UNTIL 845 PM EDT...

AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
TILTON TO HUME...AND MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  VEEDERSBURG...
  NEWPORT...
  CLINTON...
  ROCKVILLE...
  PERRYSVILLE...
  CAYUGA...
  LODI...
  DANA...
  YEDDO...
  WALLACE...
  TURKEY RUN STATE PARK...
  MARSHALL...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4015 8753 4015 8749 4013 8749 4013 8741
      4014 8740 4012 8709 3987 8709 3961 8733
      3961 8753
TIME...MOT...LOC 0007Z 276DEG 31KT 4007 8751 3973 8783

RYAN
Special weather statement, Jun 25, 8:44 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
844 PM EDT TUE JUN 25 2013

INZ035-036-043>045-260130-
FOUNTAIN-MONTGOMERY-PARKE-PUTNAM-VERMILLION-
844 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORM ADVISORY FOR FOUNTAIN...MONTGOMERY...PARKE...
NORTHWESTERN PUTNAM AND EASTERN VERMILLION COUNTIES UNTIL 930 PM
EDT...

AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
VEEDERSBURG TO 12 MILES SOUTHEAST OF VEEDERSBURG TO 5 MILES SOUTHWEST
OF ROCKVILLE...AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CRAWFORDSVILLE...
  ROCKVILLE...
  MARSHALL...
  WINGATE...
  WAYNETOWN...
  SHADES STATE PARK...
  NEW RICHMOND...
  NEW MARKET...
  LINDEN...
  CECIL HARDEN LAKE...

MOTORISTS TRAVELING ALONG INTERSTATE 74 IN MONTGOMERY AND EASTERN
FOUNTAIN COUNTIES WILL ALSO BE IMPACTED.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4023 8727 4023 8709 4021 8709 4021 8676
      3996 8681 3967 8701 3968 8749
TIME...MOT...LOC 0043Z 272DEG 38KT 4021 8712 3995 8714
          3974 8729

RYAN
Special weather statement, Jun 25, 9:10 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
910 PM EDT TUE JUN 25 2013

INZ051-060-260200-
SULLIVAN-VIGO-
910 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN SULLIVAN AND SOUTHERN
VIGO COUNTIES UNTIL 1000 PM EDT...

AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF MARTINSVILLE...OR 14 MILES
WEST OF MARSHALL...MOVING EAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TERRE HAUTE...
  PRAIRIE CREEK...
  WEST TERRE HAUTE...
  PRAIRIETON...
  FAIRBANKS...
  INDIANA STATE UNIVERSITY...
  PIMENTO...
  FARMERSBURG...
  SHELBURN...
  RILEY...
  HYMERA...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3935 8758 3935 8756 3936 8754 3950 8753
      3945 8724 3911 8724 3923 8758 3924 8758
      3926 8761 3928 8762 3930 8761 3931 8762
TIME...MOT...LOC 0110Z 287DEG 44KT 3941 8788

RYAN
Special weather statement, Jun 25, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
921 PM EDT TUE JUN 25 2013

INZ030-036-037-044>046-052>054-260200-
BOONE-CLAY-CLINTON-HENDRICKS-MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-
921 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CLAY...SOUTHERN
CLINTON...BOONE...HENDRICKS...EASTERN MONTGOMERY...WESTERN MORGAN...
NORTHEASTERN OWEN...SOUTHEASTERN PARKE AND PUTNAM COUNTIES UNTIL 1000
PM EDT...

AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
FRANKFORT TO 11 MILES NORTHEAST OF GREENCASTLE TO 11 MILES SOUTH OF
BRAZIL...AND MOVING EAST AT 30 MPH.

AN OUTFLOW BOUNDARY WITH WIND GUSTS OF 40 TO 45 MPH WILL ARRIVE
SEVERAL MINUTES AHEAD OF THE RAIN AND THUNDERSTORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GREENCASTLE...
  LEBANON...
  DANVILLE...
  BROWNSBURG...
  REELSVILLE...
  ADVANCE...
  JAMESTOWN...
  NORTH SALEM...
  LIZTON...
  COATESVILLE...
  PITTSBORO...
  CLOVERDALE...
  STILESVILLE...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3951 8724 3952 8720 3954 8720 3978 8697
      4022 8682 4021 8624 3992 8630 3992 8633
      3982 8633 3940 8672 3947 8724
TIME...MOT...LOC 0119Z 263DEG 25KT 4017 8657 3979 8671
          3938 8716

RYAN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:08 PM EDTSpecial Weather StatementINDFountain, Parke, Vermillion37 min
Jun 25, 8:44 PM EDTSpecial Weather StatementINDFountain, Montgomery, Parke46 min
Jun 25, 9:10 PM EDTSpecial Weather StatementINDVigo50 min
Jun 25, 9:55 PM EDTSpecial Weather StatementINDHamilton, Hancock, Johnson, Marion, Morgan, Owen50 min
Jun 26, 12:21 AM EDTSpecial Weather StatementINDGreene54 min
Jun 26, 1:08 AM EDTSpecial Weather StatementINDDaviess, Greene, Knox, Lawrence, Martin67 min
Jun 26, 2:00 AM EDTSpecial Weather StatementINDClay, Daviess, Greene, Knox, Lawrence, Martin and 4 more90 min
Jun 26, 2:20 AM EDTSpecial Weather StatementINDJackson, Jennings55 min
Jun 26, 9:41 AM EDTFlash Flood WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more17 hr
Jun 26, 1:13 PM EDTSpecial Weather StatementINDSullivan32 min
Jun 26, 1:44 PM EDTSpecial Weather StatementINDGreene, Knox, Sullivan46 min
Jun 26, 1:57 PM EDTAreal Flood WarningINDKnox, Sullivan6 hr
Jun 26, 2:23 PM EDTSpecial Weather StatementINDDaviess, Greene, Knox, Lawrence, Martin52 min
Jun 26, 2:29 PM EDTAreal Flood WarningINDDaviess, Greene, Knox, Martin6 hr
Jun 26, 2:34 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Jackson, Lawrence, Martin41 min
Jun 26, 2:57 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Lawrence, Monroe48 min
Jun 26, 3:20 PM EDTAreal Flood WarningINDGreene, Lawrence, Martin5 hr
Jun 26, 3:20 PM EDTSevere Thunderstorm WarningINDDaviess, Martin25 min
Jun 26, 4:36 PM EDTAreal Flood WarningINDClay, Greene, Owen, Sullivan, Vigo6 hr
Jun 26, 4:43 PM EDTSevere Thunderstorm WarningINDGreene, Monroe, Owen32 min
Jun 26, 5:02 PM EDTTornado WarningINDClay, Sullivan, Vigo28 min
Jun 26, 5:19 PM EDTFlash Flood WarningINDClay, Sullivan, Vigo4 hr
Jun 26, 5:30 PM EDTSevere Thunderstorm WarningINDDaviess, Knox60 min
Jun 26, 5:32 PM EDTTornado WarningINDClay, Greene, Sullivan, Vigo28 min
Jun 26, 5:54 PM EDTFlash Flood WarningINDClay, Greene, Owen4 hr
Jun 26, 6:09 PM EDTAreal Flood WarningINDKnox4 hr
Jun 26, 6:23 PM EDTTornado WarningINDKnox22 min
Jun 26, 6:41 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Martin34 min
Jun 26, 7:02 PM EDTTornado WarningINDJackson28 min
Jun 26, 7:38 PM EDTFlash Flood WarningINDSullivan3 hr
Jun 26, 7:45 PM EDTFlash Flood WarningINDDaviess, Greene, Lawrence, Martin3 hr
Jun 26, 7:59 PM EDTTornado WarningINDKnox16 min

Nearby

Special Weather Statements in Indiana, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.